RubricaRubrica Cerca nel sitoCerca nel sito ModulisticaModulistica WebmailWebmail
Il Dipartimento sui social: Seguici su Facebook Seguici su Facebook Seguici su Youtube

Contenuti pagina [0] | Menù [1] | Copyright e credits [2]

Dipartimento di Fisica

Sei in »» Ricerca » » Pubblicazioni » Pubblicazioni su rivista con referee » Leggi

Statistical association of discontinuities and reconnection in magnetohydrodynamic turbulence
Autori Autori: Servidio, S., Greco A., Matthaeus W. H., Osman K. T., Dmitruk P.
Rivista Rivista: Journal of Geophysical Research
    Volume n°: 116 - ISSUE A9 Anno: 2011
Abstract Abstract: [1] Using high Reynolds number simulations of two-dimensional magnetohydrodynamic (2-D MHD) turbulence as a test case, a statistical association between tangential discontinuities and magnetic reconnection is demonstrated. Methods employed in previous studies on discontinuities and reconnection in turbulence are used to identify sets of possible reconnection events along a one-dimensional path through the turbulent field, emulating experimental sampling by a single detector in a high-speed flow. The goal is to develop numerical algorithms for identifying candidate reconnection events in space physics applications. We find that sets of strong discontinuities, identified using the normalized partial variance of vector increments, include an increasing fraction of reconnection events as the threshold for identification grows. Magnetic discontinuities become almost purely reconnection events for high thresholds, with values generally higher than 6 standard deviations.

Archivio